Alert archive / Nebraska / Blizzard Warnings in 2013

Blizzard Warning 1, NWS Goodland, KS

February 9, 2013Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this blizzard warning at Feb 9, 2013, 3:21 PM MST for Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado. It took effect at Feb 9, 2013, 11:00 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 3:21 PM MST (22:21 UTC)
In effect from
Feb 9, 2013, 11:00 PM MST
Expired
Feb 10, 2013, 3:15 AM MST
In force
4 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS43 KGLD 092221
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MST SAT FEB 9 2013

COZ090-KSZ001-NEZ079-100700-
/O.NEW.KGLD.BZ.W.0001.130210T0600Z-130211T0000Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
321 PM MST SAT FEB 9 2013 /421 PM CST SAT FEB 9 2013/

...BLIZZARD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS
EVENING TO 5 PM MST /6 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS
EVENING TO 5 PM MST /6 PM CST/ SUNDAY. 

* TIMING/DURATION...LIGHT TO OCCASIONALLY MODERATE SNOWFALL WILL
  DEVELOP LATE THIS EVENING AND OVERNIGHT THEN GRADUALLY DECREASE SUNDAY.

* SNOW/ICE ACCUMULATIONS...2 TO NEARLY 4 INCHES.

* WINDS/VISIBILITY...WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 50 MPH
  WILL CAUSE VISIBILITIES TO DROP TO A QUARTER MILE OR LESS.

* OTHER IMPACTS...DESPITE THE RATHER SMALL AMOUNTS OF
  SNOWFALL...THE STRONG WINDS MAY CREATE DEEP DRIFTS WHICH MAY
  CAUSE AREA ROADS TO BE CLOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW
WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING
DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING
TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES.

&&

$$

COZ091-KSZ002-013-014-NEZ080-100700-
/O.NEW.KGLD.WW.Y.0001.130210T0600Z-130211T0000Z/
KIT CARSON-RAWLINS-SHERMAN-THOMAS-HITCHCOCK-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...GOODLAND...
COLBY...TRENTON
321 PM MST SAT FEB 9 2013 /421 PM CST SAT FEB 9 2013/

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT
CST/ THIS EVENING TO 5 PM MST /6 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
11 PM MST /MIDNIGHT CST/ THIS EVENING TO 5 PM MST /6 PM CST/
SUNDAY.

* TIMING/DURATION...SNOW WILL DEVELOP ACROSS THE ADVISORY AREA
  LATE TONIGHT AND CONTINUE THROUGH THE MORNING HOURS. WINDS WILL
  BEGIN TO INCREASE RAPIDLY AROUND SUNRISE AND CONTINUE TO BE
  STRONG DURING THE DAY.

* SNOW/ICE ACCUMULATIONS...1 TO 2 INCHES ARE EXPECTED WITH AROUND
  2 INCHES EXPECTED ACROSS HITCHCOCK COUNTY.

* WINDS/VISIBILITY...STRONG NORTHERLY WINDS IN EXCESS OF 50 MPH
  ARE POSSIBLE ON SUNDAY. THESE STRONG WINDS WILL CREATE AREAS OF
  BLOWING SNOW REDUCING VISIBILITY TO UNDER A MILE...ESPECIALLY
  SUNDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
2 follow-up statements
543 
WWUS43 KGLD 100516
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1016 PM MST SAT FEB 9 2013

COZ090-KSZ001-NEZ079-101330-
/O.CON.KGLD.BZ.W.0001.130210T0600Z-130211T0000Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
1016 PM MST SAT FEB 9 2013 /1116 PM CST SAT FEB 9 2013/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
SUNDAY...

* TIMING/DURATION...LIGHT TO OCCASIONALLY MODERATE SNOWFALL WILL
  DEVELOP OVERNIGHT THEN GRADUALLY DECREASE SUNDAY.

* SNOW/ICE ACCUMULATIONS...AROUND 2 INCHES.

* WINDS/VISIBILITY...WINDS OF 35 TO 40 MPH WITH GUSTS UP TO 50 
  MPH WILL CAUSE VISIBILITIES TO DROP TO A QUARTER MILE OR LESS. 

* OTHER IMPACTS...DESPITE THE RATHER SMALL AMOUNTS OF SNOWFALL...
  THE STRONG WINDS MAY CREATE DEEP DRIFTS WHICH MAY CAUSE AREA 
  ROADS TO BE CLOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS STRONG WINDS AND FALLING OR BLOWING SNOW
WILL PRODUCE WHITEOUT CONDITIONS AT TIMES...WITH TRAVEL BECOMING
DIFFICULT OR IMPOSSIBLE. MONITOR LOCAL FORECASTS BEFORE DECIDING
TO VENTURE OUTSIDE. IF YOU MUST TRAVEL AND YOU BECOME STRANDED...
STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES.

&&

$$

COZ091-KSZ002-013-014-NEZ080-101330-
/O.CON.KGLD.WW.Y.0001.130210T0600Z-130211T0000Z/
KIT CARSON-RAWLINS-SHERMAN-THOMAS-HITCHCOCK-
INCLUDING THE CITIES OF...BURLINGTON...ATWOOD...GOODLAND...
COLBY...TRENTON
1016 PM MST SAT FEB 9 2013 /1116 PM CST SAT FEB 9 2013/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM
CST/ SUNDAY...

* TIMING/DURATION...PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH
  THE NIGHT...WITH SNOW TAPERING OFF IN THE MORNING HOURS. WINDS WILL
  BEGIN TO INCREASE RAPIDLY AROUND SUNRISE AND CONTINUE TO BE
  STRONG DURING THE DAY.

* SNOW/ICE ACCUMULATIONS...1 TO 3 INCHES.

* WINDS/VISIBILITY...STRONG NORTHERLY WINDS IN EXCESS OF 50 MPH 
  ARE POSSIBLE ON SUNDAY. THESE STRONG WINDS WILL CREATE AREAS 
  OF BLOWING SNOW REDUCING VISIBILITY TO UNDER A MILE...
  ESPECIALLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$
830 
WWUS43 KGLD 101015
WSWGLD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM MST SUN FEB 10 2013

COZ090-KSZ001-NEZ079-101800-
/O.CAN.KGLD.BZ.W.0001.000000T0000Z-130211T0000Z/
/O.EXB.KGLD.WW.Y.0001.000000T0000Z-130210T1800Z/
YUMA-CHEYENNE KS-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN
315 AM MST SUN FEB 10 2013 /415 AM CST SUN FEB 10 2013/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST /NOON CST/
THIS MORNING...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 AM
MST /NOON CST/ THIS MORNING. THE BLIZZARD WARNING HAS BEEN
CANCELLED.

* TIMING/DURATION...LIGHT SNOW WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS AND TAPER OFF BY MID DAY. WINDS WILL INCREASE
  RAPIDLY AROUND SUNRISE AND CONTINUE TO BE STRONG THROUGH THE
  DAY.

* SNOW/ICE ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS OF 1 TO 2
  INCHES ARE POSSIBLE.

* WINDS/VISIBILITY...STRONG NORTHERLY WINDS OF 30 TO 40 MPH WITH
  GUSTS APPROACHING 50 MPH ARE POSSIBLE TODAY. THESE STRONG WINDS
  MAY CREATE AREAS OF BLOWING SNOW REDUCING VISIBILITY TO UNDER A
  MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

COZ091-KSZ013-014-101115-
/O.CAN.KGLD.WW.Y.0001.000000T0000Z-130211T0000Z/
KIT CARSON-SHERMAN-THOMAS-
INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY
315 AM MST SUN FEB 10 2013 /415 AM CST SUN FEB 10 2013/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

STRONG WINDS ARE STILL EXPECTED TO DEVELOP TODAY WITH AREAS OF
BLOWING SNOW POSSIBLE.

$$

KSZ003-NEZ081-101800-
/O.EXB.KGLD.WW.Y.0001.000000T0000Z-130210T1800Z/
DECATUR-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...MCCOOK
415 AM CST SUN FEB 10 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON CST TODAY. 

* TIMING/DURATION...LIGHT SNOW WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS AND TAPER OFF BY MID DAY. WINDS WILL INCREASE
  RAPIDLY AROUND SUNRISE AND CONTINUE TO BE STRONG THROUGH THE
  DAY.

* SNOW/ICE ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS OF 1 TO 2
  INCHES ARE POSSIBLE.

* WINDS/VISIBILITY...STRONG NORTHERLY WINDS OF 30 TO 40 MPH WITH
  GUSTS APPROACHING 50 MPH ARE POSSIBLE TODAY. THESE STRONG WINDS
  MAY CREATE AREAS OF BLOWING SNOW REDUCING VISIBILITY TO UNDER A
  MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

KSZ002-NEZ080-101800-
/O.EXT.KGLD.WW.Y.0001.000000T0000Z-130210T1800Z/
RAWLINS-HITCHCOCK-
INCLUDING THE CITIES OF...ATWOOD...TRENTON
415 AM CST SUN FEB 10 2013

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING/DURATION...LIGHT SNOW WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS AND TAPER OFF BY MID DAY. WINDS WILL INCREASE
  RAPIDLY AROUND SUNRISE AND CONTINUE TO BE STRONG THROUGH THE
  DAY.

* SNOW/ICE ACCUMULATIONS...TOTAL SNOWFALL AMOUNTS OF 1 TO 2
  INCHES ARE POSSIBLE.

* WINDS/VISIBILITY...STRONG NORTHERLY WINDS OF 30 TO 40 MPH WITH
  GUSTS APPROACHING 50 MPH ARE POSSIBLE TODAY. THESE STRONG WINDS
  MAY CREATE AREAS OF BLOWING SNOW REDUCING VISIBILITY TO UNDER A
  MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION
WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this blizzard warning went out at Feb 9, 3:15 PM MST, 6 minutes earlier.

Area forecast discussion, Feb 9, 3:15 PM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM MST SAT FEB 9 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 314 PM MST SAT FEB 9 2013

LATE THIS AFTERNOON A DRY LINE WILL DEVELOP OVER EASTERN COLORADO
AHEAD OF A SURFACE LOW.  BEST MID/UPPER LEVEL LIFT AND INSTABILITY
WILL BE ALONG THE DRYLINE...ESPECIALLY WITH THE LEFT EXIT OF THE
300MB JET BEING CO-LOCATED WITH THE DRY LINE.  BEST INSTABILITY
LOOKS TO BE SOUTH OF HWY 24 SO WILL TREND CHANCES HIGHER IN THAT
DIRECTION.

TONIGHT THE DRY LINE WILL MOVE NORTHEAST ACROSS THE EASTERN HALF OF
THE AREA...EXITING THE AREA AN HOUR OR TWO AFTER MIDNIGHT.
ANTICIPATING THUNDERSTORMS TO BE ALONG OR JUST AHEAD OF THE DRYLINE SINCE
THIS IS WHERE THE BEST MOISTURE/LIFT WILL BE. DUE TO THE HIGH
CLOUD BASES THERE IS THE POSSIBILITY OF STRONG WIND GUSTS WITH ANY
THUNDERSTORMS THAT DEVELOP. MEANWHILE A STRONG COLD FRONT WILL
MOVE IN FROM THE NORTHWEST THIS EVENING. WINDS WILL TURN TO THE
NORTHWEST AND QUICKLY STRENGTHEN...WITH BLIZZARD CONDITIONS IN THE
NORTHWEST PART OF THE TRI-STATE AREA. TO THE SOUTH AND EAST THE
WINDS ARE LOWER AND THE LIFT IS LESS SO VISIBILITIES SHOULD REMAIN
ABOVE A QUARTER MILE TO MILE. THE STRONGEST LIFT WILL OCCUR AFTER
MIDNIGHT THROUGH EARLY MORNING.

SUNDAY...THE SNOW WILL TAPER OFF FROM WEST TO EAST AS THE SURFACE LOW
MOVES EAST.  BEHIND THE SURFACE LOW WINDS WILL CONTINUE TO
STRENGTHEN.  THERE IS A STRONG POSSIBILITY OF HIGH WINDS...WITH
GUSTS OF 60MPH DURING THE DAY FOR THE ENTIRE AREA.  HOWEVER DUE TO
THE COMPLICATED WEATHER PATTERN TONIGHT HAVE NOT BEEN ABLE TO DIRECT
TOO MUCH ATTENTION TO THE WINDS.  WILL BE HANGING ONTO THE WINTER
WEATHER PRODUCTS THROUGH THE DAY EVEN THOUGH THE SNOW WILL BE ENDING
DURING THE AFTERNOON.  THE STRONG WINDS MAY STILL BE ABLE TO REDUCE
VISIBILITIES WITH NO SNOW FALLING.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 210 PM MST SAT FEB 9 2013

THE OVERALL WEATHER PATTERN WILL BEGIN TO CALM DOWN FOR THE EARLY
PART OF THE COMING WEEK AS THE LARGE LOW PRESSURE SYSTEM HEADS OFF
TOWARDS THE GREAT LAKES. ON SUNDAY NIGHT...WINDS MAY STILL BE
GUSTY AS THE PRESSURE GRADIENT REMAINS TIGHT OVER THE NORTHEASTERN
HALF OF THE FORECAST AREA. ALL PRECIPITATION WILL HAVE COME TO AN
END BY SUNDAY NIGHT. PARTLY TO MOSTLY CLOUDY SKIES SHOULD REMAIN
IN PLACE WITH LOW TEMPERATURES FALLING INTO THE TEENS.

MODELS ARE IN BETTER AGREEMENT ON A PIECE OF ENERGY THAT WILL BREAK
OFF THIS FIRST WEATHER SYSTEM AND HANG BACK ACROSS THE ROCKIES.
MODELS SHOW THIS SECOND PIECE OF ENERGY MOVING ACROSS THE REGION ON
MONDAY NIGHT. MODELS ARE ALSO IN BETTER AGREEMENT WITH RESPECT TO
THE PRECIPITATION FIELD AND HAVE LIGHT PRECIPITATION AMOUNTS
ACROSS GREELEY AND WICHITA COUNTIES. THIS IS FARTHER NORTH THAN
PREVIOUS RUNS. HAVE ADDED SLIGHT CHANCE PRECIPITATION
PROBABILITIES INTO THE FORECAST FOR THESE TWO COUNTIES. DUE TO
CONTINUED COLD TEMPERATURES...ALL PRECIPITATION WILL BE LIGHT
SNOW.

THIS SECOND SYSTEM WILL PUSH SOUTHEAST DURING THE DAY ON
TUESDAY...ELIMINATING ANY PRECIPITATION CHANCES. SKIES WILL CLEAR
OUT AND A WARMING TREND IS EXPECTED TO BEGIN AS MODELS INDICATE
WARMING TEMPERATURES AT 850 MB WITH WEST WINDS.

FOR THE LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS ARE NOW
SUGGESTING A DRIER SOLUTION WITH A LOW PRESSURE SYSTEM MOVING ACROSS
THE GREAT LAKES AND A TRAILING COLD FRONT PUSHING THROUGH THE PLAINS
ON THURSDAY. AS A RESULT...HAVE A DRY FORECAST THROUGH THE MIDDLE
AND END OF THE WEEK. HIGH TEMPERATURES ON WEDNESDAY SHOULD CLIMB INTO
THE UPPER 40S...LOW 50S. THE COLD FRONT WILL BE FELT ON WEDNESDAY
NIGHT AND INTO THURSDAY AS IT MOVES THROUGH THE TRI-STATE AREA.
TEMPERATURES WILL BE AROUND 10 DEGREES COOLER FOR THURSDAY WITH
BREEZY TO GUSTY WINDS. AGAIN...THE PRECIPITATION SEEMS TO SPLIT
AROUND THE REGION WITH PRECIPITATION IN THE MOUNTAINS AND THEN WITH
THE LOW FARTHER EAST. TEMPERATURES SHOULD BEGIN TO MODERATE AGAIN BY
NEXT WEEKEND AS A RIDGE OF HIGH PRESSURE TRIES TO BUILD IN FROM THE
WEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1026 AM MST SAT FEB 9 2013

STRONG AND GUSTY SURFACE WINDS WILL BE THE PRIMARY CONCERN AT BOTH
KGLD AND KMCK THROUGH THE AFTERNOON HOURS. THERE COULD BE A PERIOD
OF REDUCED VISIBILITY IN BLOWING DUST DURING THE MID TO LATE
AFTERNOON HOURS WHEN WINDS WILL BE THE STRONGEST.
TONIGHT...SCATTERED HIGH BASED THUNDERSTORMS EXPECTED TO DEVELOP
NEAR THE COLORADO-KANSAS STATE LINE AND MOVE NORTHEAST. LOCALLY
STRONG AND ERRATIC WINDS WILL OCCUR NEAR THUNDERSTORMS.
OVERNIGHT...WINDS WILL SHIFT FROM SOUTHWEST TO NORTHWEST WITH A
COLD FRONT AND REMAIN GUSTY. MVFR CEILINGS MAY REDEVELOP TOWARDS
SUNRISE SUNDAY MORNING...BUT CONFIDENCE IN PRECIPITATION AT EITHER
TERMINAL IS LOW.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 7 PM MST /8 PM CST/ THIS EVENING FOR
     KSZ001>004-013>016-027>029-041-042.

     BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
     KSZ001.

     WINTER WEATHER ADVISORY FROM 11 PM MST /MIDNIGHT CST/ THIS
     EVENING TO 5 PM MST /6 PM CST/ SUNDAY FOR KSZ002-013-014.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     KSZ002>004-013>016-027>029-041-042.

CO...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR COZ090>092.

     BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY FOR
     COZ090.

     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
     SUNDAY FOR COZ091.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     COZ091-092.

NE...WIND ADVISORY UNTIL 7 PM MST /8 PM CST/ THIS EVENING FOR
     NEZ079>081.

     BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY FOR
     NEZ079.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY
     FOR NEZ080.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     NEZ080-081.

&&

SHORT TERM...JTL
LONG TERM...RRH
AVIATION...024
Hazardous weather outlook, Feb 9, 10:11 AM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1011 AM MST SAT FEB 9 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1011 AM MST SAT FEB 9 2013 /1111 AM CST SAT FEB 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS WITH AREAS OF BLOWING DUST ARE EXPECTED TODAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
A FEW OF THESE STORMS COULD BE STRONG WITH GUSTY WINDS AS THE MAIN
THREAT SOUTH OF INTERSTATE 70. RAIN WILL CHANGE TO SNOW OVERNIGHT
TONIGHT. WINDS WILL INCREASE AGAIN EARLY SUNDAY MORNING AND TURN
NORTHWEST...PRODUCING AREAS OF BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS WITH AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES WILL BE OBSERVED THROUGH THE DAY ON SUNDAY. TOTAL
SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE KANSAS
AND NEBRASKA BORDER REGION AND NORTHEAST COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:32 AM MSTWind AdvisoryGLDDundy, Hitchcock, Red Willow15 hr
Feb 9, 3:21 PM MSTWinter Weather AdvisoryGLDDundy, Hitchcock, Red Willow20 hr
Feb 9, 3:24 PM MSTHigh Wind WatchGLDHitchcock, Red Willow12 hr
Feb 9, 4:33 PM MSTHigh Wind WarningGLDCheyenne, Logan, Rawlins, Sherman, Thomas, Wallace2 hr

Nearby

Blizzard Warnings in Nebraska, 2013Blizzard Warnings in Kansas, 2013Blizzard Warnings in Colorado, 2013Every blizzard warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.